Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 76, NWS Morristown, TN

April 19, 2006Rhea County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Apr 19, 2006, 8:43 AM EDT for Rhea County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 19, 2006, 8:43 AM EDT (12:43 UTC)
Expired
Apr 19, 2006, 9:15 AM EDT
In force
32 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

County Rhea County, TN

The radar

The Northeast Alabama radar (KHTX), 130 km from the middle of the area, began a volume at 12:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 0.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 431 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
431 J/kg
Mixed-layer CIN
-176 J/kg
Mixed-layer LCL
799 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 2:16 AM EDT, 6 hours 27 minutes earlier.

Area forecast discussion, Apr 19, 2:16 AM EDT, 6 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
216 AM EDT WED APR 19 2006

.SHORT TERM (TONIGHT THROUGH SATURDAY)...
EXTRAPOLATION OF THE CONVECTION IN IL BRINGS IT TO OUR NORTHWEST
COUNTIES AROUND 14Z. EXPECT THAT THIS CONVECTION WILL BE SUSTAINED
AS IT MOVES SOUTHEAST ALONG A BOUNDARY WHICH STRETCHES FROM BETWEEN
TRI AND TYS TO WRN KY AND SRN IL. THE MODELS SEEM TO HAVE A DECENT
HANDLE ON THIS CONVECTION...AND TAKE IT ACROSS OUR NORTHERN HALF
THIS MORNING ALONG AND NORTH OF THE BOUNDARY. TO THE SOUTH OF THE
BOUNDARY...THE AIR MASS WILL BECOME INCREASINGLY UNSTABLE WITH
HEATING...AND MODELS SHOW SURFACE-BASED CAPE EXCEEDING 3000 J/KG IN
THE SOUTH AND WEST WITH NO CAP. EXPECT THAT OUTFLOW BOUNDARIES FROM
THIS MORNINGS CONVECTION IN THE NORTH WILL HELP INITIATE ADDITIONAL
THUNDERSTORMS ACROSS THE SOUTH THIS AFTERNOON. GIVEN THE GOOD
INSTABILITY IN THAT AREA...THERE WILL BE A THREAT OF SEVERE
WEATHER...PRIMARILY HAIL AND POSSIBLY STRAIGHT-LINE WINDS. WILL
ISSUE AN SPS AND MENTION HAIL/WINDS IN ZONES. WITH A RIDGE BUILDING
ALOFT THE STORMS SHOULD END SOON AFTER SUNSET.

AS THE RIDGE AXIS SHIFTS EAST...UPPER DIVERGENCE INCREASES ALONG
WITH LOW LEVEL THETA-E ADVECTION ON THURSDAY. MODELS INDICATE GOOD
INSTABILITY AGAIN IN THE AFTERNOON WITH DEWPOINTS IN THE 60S AND
HIGHS NEAR 80. WILL INCREASE POPS THURSDAY TO A CHANCE. BETTER
PRECIP CHANCES ARRIVE ON FRIDAY AHEAD OF A DEEPENING LOW PRESSURE
SYSTEM MOVING NORTHEAST ACROSS THE MID MISSISSIPPI VALLEY AND INTO
THE OHIO VALLEY. SURFACE FRONT AND UPPER TROUGH PASSAGE OCCUR
BETWEEN 06Z AND 12Z SATURDAY. WILL RAISE POPS TO LIKELY FRIDAY
AFTERNOON THROUGH EARLY SATURDAY MORNING.

.LONG TERM (SATURDAY NIGHT THROUGH TUESDAY)...
A CLOSED UPPER LOW MOVES SOUTHEAST OUR OF CANADA AND INTO THE GREAT
LAKES REGION ON SUNDAY. COOLING TEMPS ALOFT ALONG WITH A JET STREAK
AND AND VORT MAX MAY BRING A CHANCE ON SHOWERS ON SUNDAY AFTERNOON.
DRIER AND COOLER AIR WORKS ITS WAY SOUTH ON MONDAY AS THE LOW TRACKS
ACROSS NEW ENGLAND.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN            84 64 81 61 / 70 20 40 20
KNOXVILLE MCGHEE TYSON AIRPORT, TN 78 62 81 60 / 70 20 40 20
OAK RIDGE, TN                      76 61 80 59 / 70 10 40 20
TRI CITIES AIRPORT, TN             73 55 78 56 / 70 10 40 20

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

DGS

In the hours before

Special weather statement, Apr 19, 7:11 AM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED HEADER TIME
NATIONAL WEATHER SERVICE MORRISTOWN TN
711 AM EDT WED APR 19 2006

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-191500-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE...
MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP...
PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON...
DUCKTOWN...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON
611 AM CDT WED APR 19 2006 /711 AM EDT WED APR 19 2006/

...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...

SHOWERS AND THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS NORTHEAST
TENNESSEE AND SOUTHWEST VIRGINIA THIS MORNING. A FEW OF THE STORMS
MAY BE SEVERE...WITH THE MAIN THREAT BEING LARGE HAIL. VERY HEAVY
RAIN MAY ALSO CAUSE FLOODING OF SMALL CREEKS AND STREAMS.

ANOTHER AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE FROM MIDDLE
TENNESSEE INTO THE TENNESSEE VALLEY LATE THIS MORNING AND THIS
AFTERNOON. DAYTIME HEATING ALONG WITH DEWPOINTS IN THE LOWER TO
MIDDLE 60S WILL CREATE AN UNSTABLE ATMOSPHERE FAVORABLE FOR STRONG
TO SEVERE THUNDERSTORMS. THE AREAS MOST LIKELY TO SEE SEVERE
THUNDERSTORMS WILL BE IN THE SOUTHERN CUMBERLAND PLATEAU AND
SOUTHERN TENNESSEE VALLEY. THE MAIN THREAT WILL BE LARGE HAIL AND
DAMAGING STRAIGHT-LINE WINDS.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

DGS
Local storm report, Apr 19, 8:19 AM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
819 AM EDT WED APR 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 AM     HAIL             RUTLEDGE                36.27N 83.52W
04/19/2006  E0.75 INCH       GRAINGER           TN   LAW ENFORCEMENT

0400 AM     HAIL             10 SW GREENEVILLE       36.06N 82.95W
04/19/2006  E0.75 INCH       GREENE             TN   LAW ENFORCEMENT

0420 AM     HAIL             TAZEWELL                36.46N 83.58W
04/19/2006  E0.88 INCH       CLAIBORNE          TN   LAW ENFORCEMENT

0500 AM     HAIL             TREADWAY                36.42N 83.23W
04/19/2006  E0.75 INCH       HANCOCK            TN   LAW ENFORCEMENT

0515 AM     HAIL             GREENEVILLE             36.17N 82.82W
04/19/2006  E0.75 INCH       GREENE             TN   LAW ENFORCEMENT

&&
Special weather statement, Apr 19, 8:19 AM EDT, 24 minutes before
-SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
819 AM EDT WED APR 19 2006

TNZ012>015-035>038-067>069-071-191315-
ANDERSON-CAMPBELL-CLAIBORNE-GRAINGER-HANCOCK-KNOX-LOUDON-MORGAN-NW
BLOUNT-ROANE-SCOTT-UNION-
819 AM EDT WED APR 19 2006

...STRONG THUNDERSTORMS WILL BE AFFECTING
ANDERSON...BLOUNT...CAMPBELL...CLAIBORNE...GRAINGER...HANCOCK...KNOX.
..LOUDON...MORGAN...ROANE...SCOTT AND UNION COUNTIES...

AT 818 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HARROGATE-SHAWANEE
TO CLINTON TO 9 MILES SOUTH OF ROCKWOOD....MOVING SOUTHEAST AT 50
MPH.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.  THESE WINDS COULD BLOW OVER A FEW TREES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT
WEDNESDAY MORNING FOR EAST TENNESSEE AND SOUTHWEST VIRGINIA. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 AM EDT WEDNESDAY
MORNING FOR EAST TENNESSEE.

HW
Local storm report, Apr 19, 8:34 AM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
834 AM EDT WED APR 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     TSTM WND DMG     ONEIDA                  36.50N 84.51W
04/19/2006                   SCOTT              TN   DEPT OF HIGHWAYS

            FEW TREES DOWN.

&&

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 3:08 AM EDTSevere Thunderstorm WarningMRXGrainger37 min
Apr 19, 3:47 AM EDTSevere Thunderstorm WarningMRXGreene28 min
Apr 19, 3:59 AM EDTSevere Thunderstorm WarningMRXGrainger46 min
Apr 19, 4:15 AM EDTSevere Thunderstorm WarningMRXClaiborne30 min
Apr 19, 4:35 AM EDTSevere Thunderstorm WarningMRXHancock40 min
Apr 19, 5:11 AM EDTSevere Thunderstorm WarningMRXGreene49 min
Apr 19, 5:22 AM EDTSevere Thunderstorm WarningMRXHawkins23 min
Apr 19, 7:59 AM EDTSevere Thunderstorm WarningMRXScott37 min
Apr 19, 8:22 AM EDTSevere Thunderstorm WarningMRXBledsoe, Sequatchie53 min
Apr 19, 8:32 AM EDTSevere Thunderstorm WarningMRXCampbell, Claiborne, Union43 min
Apr 19, 8:59 AM EDTSevere Thunderstorm WarningMRXHamilton61 min
Apr 19, 9:06 AM EDTSevere Thunderstorm WarningMRXBlount, Knox, Loudon, Sevier54 min
Apr 19, 9:20 AM EDTSevere Thunderstorm WarningMRXSequatchie25 min
Apr 19, 9:30 AM EDTSevere Thunderstorm WarningMRXBradley60 min
Apr 19, 9:34 AM EDTSevere Thunderstorm WarningMRXCocke26 min
Apr 19, 9:37 AM EDTSevere Thunderstorm WarningMRXMarion53 min
Apr 19, 9:44 AM EDTSevere Thunderstorm WarningMRXGreene25 min
Apr 19, 10:00 AM EDTSevere Thunderstorm WarningMRXHamilton30 min
Apr 19, 10:29 AM EDTSevere Thunderstorm WarningMRXMarion24 min
Apr 19, 10:09 AM EDTSevere Thunderstorm WarningMRXCherokee, Clay36 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.